Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Vitamins

32 years old, still dealing with acne

Hey everyone,

I've been lurking for a while...this is a great place to talk to REAL people who have acne trouble.

I've had acne since I was 11 or 12. I've tried everything under the sun, and nothing seems to be the "cure-all." The best thing I've ever been on was Accutane...however, I had to stop taking it after three months because it drove my white blood count way down. I was so disappointed!! I was well on my way to having clear skin for the first time in my life, and then BAM. Back to the drawing board. Ugh!

So I had to wait almost a year for my white blood count to slowly creep its way back to normal. Then, I decided to try a new dermatologist closer to home & start on something again. I'm currently on Tazorac and Bactrum, which it's now been 4 solid months. I'm looking better, but this is still not the miracle cure for me. I'm so disappointed that it seems I'll NEVER be acne free.

Question: My new dermatologist told me that "Accutane doesn't cause white blood count to drop" and that if I wanted to try it again, we could certainly do that. Huh? I don't know what to make of it.

Share this post


Link to post
Share on other sites

I'm not a biology major or a doctor, but I have noticed with myself and other members that illnesses have been succumbed to after Accutane that were not common beforehand (colds, influenza, and laryngitis). There are others, but on the more severe side of the spectrum. You'll find mention of that in the Accutane forum.

My dermatologist didn't have my white blood cell count checked, just liver enzymes. I'm glad your dermatologist did. Sounds like he's very thorough. All dermatologists vary, of course, based upon training, experience, and pride (yea, sad but true). I hope you don't dismiss your ex-derm's claims just because you want a cure because there is no cure for acne, only prevention. It sucks, but it's reality. Some folks find remission with Accutane, some with a regimen, others by "outgrowing" it, and others via birth control and/or diet. There are so many routes.

I don't know if you're male or female, but both have actually found relief after Accutane with Spironolactone (Spiro for short). The hormonal section can give you more detail).

I wish you the best and please keep all communication open with your new dermatologist. The internet is a wonderful tool. Use it and question question question. Welcome to acne.org. :)

Share this post


Link to post
Share on other sites

Isotretinoin CAN cause low white blood cell counts. This is called neutropenia and it is listed in the isotretinoin package information under side effects.

See lines 754 and 1032: www . rocheusa . com/products/accutane/pi.pdf

(I'm new here so I hope this link is ok to post.)

A complete blood count (CBC) is one of the recommended monitoring parameters when taking isotretinion (along with lipids, liver enzymes, blood glucose, etc.).

Question: My new dermatologist told me that "Accutane doesn't cause white blood count to drop" and that if I wanted to try it again, we could certainly do that. Huh? I don't know what to make of it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×